1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Feeling so ill in the mornings

Discussion in 'Ask A Question' started by smitha, Jan 21, 2011.

  1. smitha

    smitha · Active Member

    Messages:
    31
    Likes Received:
    0
    Trophy Points:
    26
    Hi...hoping for some advice, or ideas from you all. Im 32 and have LADA, so Im still in my honeymoon period. I take novorapid 4-6u with each meal and 10u of Levemir and 2000mg of Glucophage SR at night. Im also low-carbing. Quite often I wake up in the morning feeling so ill, even if Ive had a low carb meal the evening before. The naeusea lasts for a couple of hours then passes, but its so dibilitating, and really hard to do anything. I have a 3yr old Son, so being ill isnt an option!!:)
    Why do you think this happens? I am hypo aware, so would be surprised if Im sleeping through one during the night. My waking BS was 8.6 today.
    Ps...Im not pregnant!!! :lol:
    Thanks y'all
    smitha
     
  2. louiseb

    louiseb · Well-Known Member

    Messages:
    427
    Likes Received:
    9
    Trophy Points:
    38
    if i were you id make an appointment with the doctor sorry i cant help anymore but im type 2 and have no experience of insulin use although I am low carb and when I first started this diet i felt sick for the first few weeks
     
  3. smitha

    smitha · Active Member

    Messages:
    31
    Likes Received:
    0
    Trophy Points:
    26
    Thanks Louise. I guess I do need to see my Diabetes nurse. Ive followed Low-carb on and off for 2 years, however I stopped over Xmas and restarted 5th Jan.....who knows?!!!:)
    thanks
    smitha
     
  4. scoots

    scoots Type 1 · Active Member

    Messages:
    39
    Likes Received:
    0
    Trophy Points:
    26
    Hi Smitha,

    I was diagnosed with T1 diabetes a couple of years ago, and ever since I started on insulin I have experience massive nausea in the mornings. Maybe it was psychological, however I linked the nausea to the insulin and even the smell of it was (and still is to some extent) enough to set off the nausea. I got round this by not eating (consequently not having any insulin) until around 10 am, after which time the nausea had settled.

    I am now on novorapid and lantus, however I have had the nausea symptoms novomix, levemir and insulatard, so I would say that for me it is unlikely to be associated with a specific insulin type.

    I would speak with your diabetes nurse, just to see if there is anything they could suggest. From my perspective, I can only say that it did get better over time. It is certainly worth trying different things to see if it helps, e.g. eating earlier/later/carbs/nocarbs etc - may be more trial and error to see how it affects you.

    Hope it settles quickly!

    Jen x
     
  5. janabelle

    janabelle · Well-Known Member

    Messages:
    816
    Likes Received:
    13
    Trophy Points:
    38
    Hi Smitha
    Someone mentioned a possible link between levemir and nausea to me a while ago. i'm going to chase it up and get back to you on that. Metformin also causes nausea in some people.
    I suffered nausea on Lantus, amongst many other side-effects ; some people just don't get on with certain insulins.
    Nausea can be be related to hormones as you'll know having a little one- I usually feel a bit sicky before my preiod starts.
    See what your doc says, but meanwhile you could try nibbling a ginger biscuit whan you wake. Nairns ginger oat-biscuits have stem ginger and are low GI with only 6.6g carbs and 1.9g sugar per biscuit.
    Jus :)
     
  6. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278
    smitha,

    Just to be sure I would set your meter alarm and check your blood glucose in the early hours to definitely rule out night-time hypo's.

    Nigel
     
  7. Hobs

    Hobs Type 2 · Master

    Messages:
    11,786
    Likes Received:
    95
    Trophy Points:
    138
    I would question the reasoning behind why you are taking 2000 mg of Glucophage SR at night. I also take the same dose but I follow the instructions I was given and take it in divided dose with 1/2 just before I eat breakfast and the other 1/2 just before I eat my evening meal. . . . usually 12hrs apart.
     
  8. cugila

    cugila · Master

    Messages:
    10,272
    Likes Received:
    98
    Trophy Points:
    118
    It does all depend on what the OP means by 'at night ?'

    The medication should be taken with the evening meal. I would hope that is the case and not last thing at night ??

    Source: BNF60
     
  9. sugarless sue

    sugarless sue · Master

    Messages:
    10,098
    Likes Received:
    232
    Trophy Points:
    133
    Just a thought but with all the Insulin you take plus the Glucophage SR at night maybe you may need a slightly higher carb meal plus maybe a snack before bedtime. See if this makes any difference to how you feel in the morning.

    It may be that the low carb meal is not enough to keep your levels up over night and you are 'liver dumping' . Whether this accounts for the nausea though, I don't know !

    You could also discuss with your Doctor / HCP about reducing or altering the dosage that you are on.
     
  10. goji

    goji · Well-Known Member

    Messages:
    251
    Likes Received:
    3
    Trophy Points:
    38
    It might not be diabetes related so you should let your doctor know that this is happening as lots of things can cause nausea.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook